I am 34 years old and have about 10 red circular patches on my upper thighs. About 3 on the right thigh and 7 on the left. I have had them for about 2 years. When the first one appeared it was a small round "regular" colored circle, that looked like really dry skin. The it got bigger and bigger and formed into the red circular shape that looks like ringworm. More patches started appearing slowly over that 1st year. I tried many things from lotion, to fungal creams, to home remedies, my primary care doctor prescribed me fungal creams as well the first year. By the second year I had them on both thighs and about 3 on the buttocks. I went to 2 dermatologists. The first did a culture for fungus and it came back negative. He then sent me to another dermatologist who did a biopsy. Now, throughout this process they gave me fungal prescription creams to try. But after the standard two weeks, they were not gone so they told me to continue on the medicine. I think they also gave me an oral prescription to for fungus. After the biopsy, the last doctor gave me a prescription for hydrocortisone. I have been using that ever since and just recently stopped about 2 months ago. So I was using that for about 10 months. Just recently it seems as if the cortisone was taking them away. When I stopped using the cortisone nothing really happened at first, they were still there but very light. I found another one that appeared on the top of my right thigh just recently, it has continued to get bigger. On this one, I have only put Aveeno lotion and now, myrrh oil. The biopsy came back as pityriasis. The ones on the buttocks have gone away, except one, and the very first circular patch that I ever got has gone away. The others are still light pink, until I put they myrrh oil directly on them last night, and now they are really red.
The patches have never itched, and no one in my family has them or ever has had them (so I dont think they are contagious). They are circular and if you look close, the skin looks extremely dry and a little flaky. They never cause pain until I put the myyrh oil on last night, and they are so sore and raw feeling.
Please, please, can anyone help me. I have been dealing with this for 2 years now. It is causing a lot of emotional stress for me. I have looked at pictures on the internet and mine do not look as bad as all the pictures I have seen.
I really do not want to go back to a dermatologist or doctor and get cut on more.
If anyone knows anything or suffers from this too, I would really appreciate knowing.
From the symptoms and the biopsy report, it is clear that the diagnosis is pityriasis rosea. Pityriasis rosea is a common human skin disease which presents as numerous patches of pink or red oval rash. The rash may be accompanied by low-grade headache, fever, nausea and fatigue and sometimes by itching.
No treatment is usually required. In most patients, the condition lasts only a matter of weeks or months(upto six months). In severe cases, calamine lotion, emollients and topical steroids help. I would suggest you to take a second opinion from a dermatologist and get yourself prescribed steroid creams.
I hope it helps. Take care and regards.
Hi.. thanks for the info. I have been using a steroid cream for almost a year. Can I use to much of it? I know one doctor said you shouldn't use it past 2 weeks. What do you think? I am taking warm bathes with myrrh oil. So far, I think it may be working. Do you know of any natural remedies for pityriasis?
Thanks for all your info.
I have been having same issue for years too I am about 33 now, I used to have flawless skin and then I relocated to the US (humid part) from africa and bam my skin went kaput. I have been to the 3 different dermatologists and NOPE nothing that makes sense it was even my regular family doctor that gave me steriod cream that doesn't work either. Mine is only on my butt and tighs for the most part then maybe little spots on the back of my arm here and there, the ones on my arm look more yellowish and the ones on my but and tigh is dry and a little dark though I am a dark skin girl from africa. Then I was given some cream with hydroquinone in it, it worked fine better than all the steriods I have been given but did not clear it completely (i put some of the hydroquinone cream in my body cream Cetaphil) I have acheived the best result so far but yet not completely solved also considering the side effects of hydroquinone, I am probably suffering from the side effects of it because I used it (Clear essence 2% hydroquinione)for years in africa and then stopped it I was never able to find any cream that moisturiezed my body so I suffered from severe dry skin from 2007 through 2009 I could literarily peel dry patches off my skin then I found cetaphil in 2010 and the dry skin improved considerably but then I developed the dry blackish spots on my butt later it moved to my tires and now some parts of my arms. I am still searching for help but I am not sure any demartologist can help me now after 3 failed attempts the last one was a specialist hospital where the doctors are known for research and skin care resolutions but nope couldnt help. Please if you have found solution let me know so I can try
Copyright 1994-2016 MedHelp International. All rights reserved.
MedHelp is a division of Aptus Health.
This site complies with the HONcode standard for trustworthy health information.
The Content on this Site is presented in a summary fashion, and is intended to be used for educational and entertainment purposes only. It is not intended to be and should not be interpreted as medical advice or a diagnosis of any health or fitness problem, condition or disease; or a recommendation for a specific test, doctor, care provider, procedure, treatment plan, product, or course of action. Med Help International, Inc. is not a medical or healthcare provider and your use of this Site does not create a doctor / patient relationship. We disclaim all responsibility for the professional qualifications and licensing of, and services provided by, any physician or other health providers posting on or otherwise referred to on this Site and/or any Third Party Site. Never disregard the medical advice of your physician or health professional, or delay in seeking such advice, because of something you read on this Site. We offer this Site AS IS and without any warranties. By using this Site you agree to the following Terms and Conditions. If you think you may have a medical emergency, call your physician or 911 immediately.